Can 'over treated' thyroid cause lowered immune system? (Blood test results show overtreated)

Hi I have been feeling pretty rotten recently and have had an ongoing sinus infection and laryngitis. I went on levofloxacin antibiotic 2 weeks ago which has really helped.

I have just got my blood test results back TSH 0.02 free T4 25.8

The surgery phoned me to say they are reducing my dose from 150mcgs to 125mcgs and retesting my thyroid in 6 weeks.

Could this have caused my lowered immune system?

5 Replies

oldestnewest
  • Many people need a suppressed tsh to feel well. You may not be over treated; it depends on whether your hypo symptoms are better or worse on this dose.

  • Perhaps. I don't think its good to have such a low Tsh. I had a Tsh of 0.05 last year (but due to increased t3 dose) and felt worse as a result. Muscle pain in upper back, muscle weakness, thoughts felt disorganized and became clumsy, tense, dizzy/vertigo, tired, breathless etc.

  • The TSH means nothing. You can only tell if you're hyper by doing an FT3. My TSH has been been 0.01 for years, and my doctor just said tsh? We don't care about that!

    As for the T4, you don't give the ranges, so difficult so see how high it is. But the fact that it's high doesn't mean your body is converting it all. Even if you have high T3, it doesn't mean your body is using it. And you can only be hyper if it is using it.Even so, I don't think that being hyper could affect your immune system (could be wrong there, but I've never heard of it).

    It's more likely that years of un/under-treated hypo have stressed your adrenals and they aren't doing their job properly. Take a few massive doses of vitamin C and/or get your adrenals tested. That's my advice.

    Hugs, Grey

  • I agree my bloods scared GP into wanting to reduce my Levo but my body had no Hyper signs. With a pulse rate of 60 I felt safe in staying on my dose. My immune system improved once dosage at correct level. Docs shouldn't be reducing medication without a full examination and patient history first. My GP never asked how I felt just to reduce dose which I refused and subsequently needed increased dose 4 weeks later. Go by what your body tells you. Xx

  • Yes! we have to be brave and stand up to doctors. Perhaps they'll catch on one day soon????

You may also like...